

National Research Conference 'Flourishing Together'

23rd November 2021

	(Pre-Conference Registration Open from 8.45 if not done before)
9.00 -9.45	Welcome and Introduction
	Andy Wolfe - Leadership for Human Flourishing 25 mins
	Professor Bill Lucas- Welcome and Schedule for the day 15 mins
9.45-10.15	Keynote One: Flourishing Children (30 minutes)
	Tom Harrison- Jubilee Centre for Character and Virtue - Flourishing
10.15-10.35	 RESEARCH PAPERS – GROUP A Flourishing Children (18 minutes – please choose one in a breakout room) Dr Ruth Wills- Liverpool Hope University- Exploring a middle space approach for wellbeing in the classroom. Elaine Arundell - Culham St Gabriel- Flourishing children through song Ann Pittaway- NICER- School chaplains: nurturing year 7 student-flourishing during their induction year, following the pandemic. Dr Louise Gazeley- University of Sussex- Supporting children to flourish in challenging situations. Diocese Education Leaders Presentation One: The impact of contributions from DBE/Education teams to the wider vision and mission of Dioceses and how contributions can be maximised.
10.35-10.45	PLENARY and EMERGING THEMES: Professor Bill Lucas
10.45-11.00	BREAK- 15 minutes
11.00-11.30	Keynote Two: Flourishing Schools (Part i) (30 minutes) Lynn Swaner Chief Strategy and Innovation Officer, Association of Christian Schools International and Darren Iselin, Director of Research and Innovation, Christian Schools Australia Flourishing Schools: Research Insights from Australia and North America
11.30-11.50	
11.55 11.55	 RESEARCH PAPERS – GROUP B -Flourishing Schools (Part i) (18 minutes – please choose one in a breakout room) Dr Josh Hunt- Felixstowe School- Chaplaincy and ethos Emma Sheppard- Founder of the MTPT Project- Does the education system suffer from a motherhood penalty? Huw Humphreys – University of East London- Flourishing beyond the human? Justine Ball- Hampshire County Council Inspector/Adviser for Primary RE & MA student-Teaching about Jesus- linking scholarship in Religious, Biblical and Theological Studies with decolonising the curriculum. Rev. Mike Haslam - Chaplaincy according to young people- activity and impact
11.50-12.00	 a breakout room) Dr Josh Hunt- Felixstowe School- Chaplaincy and ethos Emma Sheppard- Founder of the MTPT Project- Does the education system suffer from a motherhood penalty? Huw Humphreys – University of East London- Flourishing beyond the human? Justine Ball- Hampshire County Council Inspector/Adviser for Primary RE & MA student-Teaching about Jesus- linking scholarship in Religious, Biblical and Theological Studies
	 a breakout room) Dr Josh Hunt- Felixstowe School- Chaplaincy and ethos Emma Sheppard- Founder of the MTPT Project- Does the education system suffer from a motherhood penalty? Huw Humphreys – University of East London- Flourishing beyond the human? Justine Ball- Hampshire County Council Inspector/Adviser for Primary RE & MA student-Teaching about Jesus- linking scholarship in Religious, Biblical and Theological Studies with decolonising the curriculum.

12.15-12.45	Keynote Three: Flourishing Schools (Part ii) Sonia Thompson- Headteacher, St Matthew's Primary and Research School Birmingham - An
	Ethic of Excellence.
12.45-13.05	RESEARCH PAPERS – GROUP C Flourishing Schools (18 minutes – please choose one in a breakout room) • Dr Mary Woolly- NICER - Unity of purpose, ambition and reality in science/religion
	 encounters in the classroom Professor Trevor Cooling- NICER- Pernicious Nonsense or Deeply Christian? Implications of the turn to worldview for flourishing in Church of England schools. Julia Manning- Relationships Foundation- Flourishing Through Relational Cultures
	 Diocese Education Leaders Presentation Two: Biblical literacy: findings from a pilot project across four Dioceses to support the professional development of Headteachers in understanding the Bible
13.05-13.25	MORNING PLENARY and EMERGING THEMES: Professor Bill Lucas
13.25-14.00	LUNCH- 35 minutes
14.00-14.30	Keynote Four: Flourishing Communities Prof Matthew Lee- Harvard Institute for Flourishing- Exploring how the wellbeing of all members of the school community contributes to flourishing and how we might better measure wellbeing in order to improve it
14.30-14.50	RESEARCH PAPERS – GROUP D Flourishing Communities (18 minutes – please choose one in a breakout room)
	 Dr Iro Konstantinou – Eton College- Flourishing through partnership Dr Ann Casson- NICER - Flourishing together: The influence of expressions of Lived religion on a sense of belonging in fifteen Church of England primary schools. Dr Barbara McDade - Stranmillis University College Belfast -Can faith-based interventions help schools eradicate education inequality? Lynn Revell and Monica Grey- Canterbury Christ Church University- Race, anti-racism and schools with a Christian character
14.50-15.00	PLENARY and EMERGING THEMES: Professor Bill Lucas
15.00-15.15	BREAK- 15 minutes
15.15-15.45	Keynote Five: Flourishing Adults (30 Minutes) Kathryn Morgan Head of Curriculum, Teacher Development Trust and Dr Neil Gilbride- University of Gloucestershire Developing and Supporting School Leaders Sense Making: Lessons from Psychology and Adult Development
15.45-16.05	RESEARCH PAPERS – GROUP E Flourishing Adults (18 minutes – please choose one in a breakout room)
	Dr Kaye Chalwell – St Andrew's Cathedral School Sydney -A reflective heuristic helping Christian teachers and their students flourish
	 Diocese Education Leaders Presentation Three: The impact of the inner and personal habits of Christian leadership in those who lead Diocesan Education teams Helen Bardy -Programme Leader Chaplaincy Studies and Margaret Holland University Chaplain & Tutor on PGC Chaplaincy, Researcher into School Chaplaincy, Newman
	University - How the role of a chaplain can be dynamic in contributing to a school community's flourishing.
16.05-16.30	Final PLENARY and EMERGING THEMES: Professor Bill Lucas
	and Kate Newman